Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 10, 2008, 5:47 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 10, 2008, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:00 PM CDT | TSTM WND DMG | 5 Se Stockdale, TX | THE WILSON COUNTY NEWS REPORTED TREES DOWN AND DAMAGE TO A FEW BARNS AND A MOBILE HOME NEAR DENHAWKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 102247 SVREWX TXC123-177-255-493-102330- /O.NEW.KEWX.SV.W.0143.080610T2247Z-080610T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT TUE JUN 10 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DEWITT COUNTY... EXTREME SOUTHWESTERN GONZALES COUNTY... NORTHERN KARNES COUNTY... SOUTHEASTERN WILSON COUNTY... * UNTIL 630 PM CDT. * AT 538 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILLETT... OR 13 MILES EAST OF KOSCIUSKO...AND MOVING SOUTHWEST AT 21 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOSCIUSKO BY 615 PM CDT... CESTOHOWA BY 625 PM CDT... FALLS CITY AND 8 MILES SOUTHEAST OF POTH BY 630 PM CDT... LAT...LON 2880 9806 2917 9821 2926 9771 2910 9763 TIME...MOT...LOC 2247Z 057DEG 18KT 2912 9777 $$
1 follow-up statement
000
WWUS54 KEWX 102307
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT TUE JUN 10 2008
TXC255-493-102330-
/O.CON.KEWX.SV.W.0143.000000T0000Z-080610T2330Z/
WILSON TX-KARNES TX-
607 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL KARNES AND CENTRAL WILSON COUNTIES...
AT 601 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILLETT...OR
6 MILES NORTHEAST OF KOSCIUSKO...MOVING WEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KOSCIUSKO BY 615 PM CDT...
7 MILES NORTHEAST OF POTH BY 630 PM CDT...
LAT...LON 2905 9814 2919 9813 2919 9809 2920 9808
2920 9805 2921 9800 2922 9793 2923 9792
2924 9777 2906 9778
TIME...MOT...LOC 2307Z 091DEG 18KT 2915 9788
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:13 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 10, 5:13 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 PM CDT TUE JUN 10 2008 .UPDATE...A QUICK UPDATE TO ADJUST THE POPS UP A BIT IN OUR SOUTHEAST COUNTIES BASED ON CURRENT RADAR DATA. NO OTHER CHANGES WERE MADE...UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 302 PM CDT TUE JUN 10 2008/ DISCUSSION... THIS AFTERNOON THE MCS GENERATED OUTFLOW BOUNDARY WAS MERGING WITH THE SEA-BREEZE BOUNDARY JUST EAST OF LAVACA AND DEWITT COUNTIES. THE BOUNDARY MERGER WAS GENERATING SHOWERS AND THUNDERSTORMS OVER THE COASTAL PLAINS. WE WILL INCLUDE CHANCE POPS FOR THIS EVENING ACROSS LAVACA...DEWITT AND KARNES COUNTIES. THE FAMILIAR PATTERN OF LATE NIGHT AND MORNING LOW CLOUDINESS WILL CONTINUE DUE TO THE PERSISTENT LOW LEVEL FLOW OFF THE GULF OF MEXICO. WE WILL CONTINUE WITH A PERSISTENCE FCST THROUGH THE REMAINDER OF THIS WEEK. UPPER LEVEL RIDGING ACROSS SOUTH TEXAS AND NORTHERN MEXICO WILL PREVAIL RESULTING IN THE CONTINUATION OF ABOVE NORMAL TEMPERATURES. THE GFS/MEX MOS GUIDANCE STILL HAS A 2 TO 4 DEGREE COOL BIAS FOR AFTERNOON HIGHS AND A 1 TO 2 DEGREE COOL BIAS FOR OVERNIGHT LOWS AND FCST TEMPS HAVE BEEN ADJUSTED ACCORDINGLY. THE DRY WEATHER WILL CONTINUE WITH ONLY ISOLATED CONVECTION POSSIBLE ACROSS OUR SOUTHEAST COUNTIES ASSOCIATED WITH THE INLAND MOVING SEA-BREEZE. RIDGING ALOFT WILL LIKELY SHUNT ANY NORTHWEST FLOW MCSS TO THE EAST OF OUR CWFA WHILE DEFLECTING ANY EASTERLY WAVES TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 100 78 100 78 / 10 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 75 98 75 98 75 / 10 - 0 0 - DEL RIO INTL AIRPORT 77 98 77 98 77 / - 0 0 0 0 SAN ANTONIO INTL AIRPORT 76 97 76 97 76 / 10 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, Jun 10, 5:06 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 506 AM CDT TUE JUN 10 2008 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 506 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 10, 4:38 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT TUE JUN 10 2008 TXZ224-225-102345- DE WITT-LAVACA- INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE 438 PM CDT TUE JUN 10 2008 ...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA INTO DEWITT COUNTIES... A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF WATER CAN BE EXPECTED. GUSTY SURFACE WINDS TO 40 MPH ARE ALSO POSSIBLE.
Special weather statement, Jun 10, 4:38 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT TUE JUN 10 2008 TXZ224-225-102345- DE WITT-LAVACA- INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE 438 PM CDT TUE JUN 10 2008 ...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA INTO DEWITT COUNTIES... A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF WATER CAN BE EXPECTED. DANGEROUS LIGHTNING AND GUSTY SURFACE WINDS TO 40 MPH ARE ALSO POSSIBLE.
Local storm report, Jun 10, 5:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT TUE JUN 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 16 S HALLETTSVILLE 29.21N 96.94W
06/10/2008 LAVACA TX LAW ENFORCEMENT
TWO LARGE TREES BLOWN DOWN NEAR HWY 77A AND CO RD 444
&&
EVENT NUMBER 00181
JPBLocal storm report, Jun 10, 5:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT TUE JUN 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 8 SE CUERO 29.01N 97.19W
06/10/2008 DEWITT TX LAW ENFORCEMENT
ROOF BLOWN OFF CAMP HOUSE
&&
EVENT NUMBER 00182
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.